Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have loose motion, body parameters okay. Advice?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
Patient Name- XXXXXXX Age- 80 Years Femel
Loose motion during 3 years 3 to 4 times in a day. So many doctor check-up but not solved at all. Min. 8 doctor check-up.
LFT , Sugur, birulumin, himoglobin , usg , XXXXXXX thing is o.k. Coloroscopy is very tough for age according advice is not tested.
Please advice as early as possible. Suffering so much.
Posted Wed, 5 Sep 2012 in Digestion and Bowels
Answered by Dr. Charles S Narasi 6 hours later
Hello, XXXXXX,
Sorry to hear that you have been having the problem for 3 years.
Causes of diarrhea in elderly patients could be from a number of
things. Lactose intolerance is quite common .I would recommend
avoiding milk and other dairy products for 1-2 weeks and see if
the symptoms get better. Adding bulking agents such as metamucil
1-2 tablespoons a day ,daily will help to firm up the stool.
Loperimide ,over the counter, once a day may be helpful also.
Since all the blood work seems to be O.K. the possibility of any
kind of colitis is unlikely. Sometimes , patients may be using
some stool softeners or laxatives without thinking about it.
Check the medicine cabinet always. Medication induced
diarrhea should be looked into. If your fruit consumption is
high, that can add to the problem.
Keep a food and drink diary for one week and see if there is
something that makes you have more frequent bowel movements.
Hope this will help you,
Wish you well.
Above answer was peer-reviewed by
Follow-up: Have loose motion, body parameters okay. Advice? 19 hours later
Thank you doctor.
Please tell me
1. How many days take the medicine ? when take the medicine ? please tell detail.
2. If not reduce then what can I do ? Please advice
3. When motion comes then patient will not able to restrict a minute - please advice as early as possible.
Patient is my MOTHER.
Thanking you XXXXXXX
Answered by Dr. Charles S Narasi 2 hours later
I am glad that you were able to see my note.
Please make sure she follows all the steps that I
have mentioned. Loperimide once a day , if it
controls the diarrhea she can take it daily unless
she gets constipated , she should stop it.
She can use it on alternate days if it works.
I am sure that as we get older the sphincter
muscles get weeker.That is the reason for urgency.
If the problem continues, take her to a digestive
disease specialist (Gastroenterologist).
Wish her well.
Above answer was peer-reviewed by
Follow-up: Have loose motion, body parameters okay. Advice? 5 hours later
Respected Doctor,
You advice for - METAMUCIL - 1-2 table teasfull but it is not avaliable in india.
It is not launch in didia, please tell me alternative medicine which is avaliable in india frist.
She is very week physically.
Please advice as early as possible.
If tell some food chart daily , I shall glad to you.
Answered by Dr. Charles S Narasi 36 minutes later
I am almost positive Metamucil or equivalent product should
be available in India. You can try Effersyllium powder in place.
I am sure , if you go to your local drug store or pharmacy they
should be able to find you similar product. (It is a bulking agent)
Good luck,
Above answer was peer-reviewed by
Follow-up: Have loose motion, body parameters okay. Advice? 5 days later
Respected Doctor,
Thank you ! thank You
My mother is good than before , now one time in day . Now stool is semi liquid position. from today taking the Tablet alternate day. but filling very weak and moving the head some time.
Please advice how many days continue this tablet, and if possible tell me - another medicine after this course.
Awaiting for valuable response.
In place of METAMUCIL ( not available ) Effersyllium - Also not available or equal our drug shop can not under stand - I purchase CREMA DIET DUO ( Product of ISSABGULLA ) and continue
Please advice if any.

Thanking You,
Answered by Dr. Charles S Narasi 4 hours later
Hello, XXXXXX,
I am happy to hear that your dear mother is showing improvement.
Because of all the diarrhea she had , she has lost lot of electrolytes
such as potassium and sodium from the body. If you can find some
good electrolyte solution from your drug store, start giving her
4-6 ozs. daily for a week or two. Best is cocoanut water .
Also, Loperimide, you can make it every two days. I would keep
her on it for at least 4-6 weeks and gradually decrese to 1-2 times
a week.
Wish her good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor